Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 9, 2016, 6:29 AM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 6:29 AM CDT (11:29 UTC)
- Expired
- May 9, 2016, 7:00 AM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
360
WUUS54 KSJT 091129
SVRSJT
TXC417-447-091200-
/O.NEW.KSJT.SV.W.0113.160509T1129Z-160509T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 AM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
EASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 700 AM CDT
* AT 628 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
GRIFFIN...OR 11 MILES NORTH OF ALBANY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WOODSON AROUND 645 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF US-
283 AND RANCH ROAD 209...MCCARTY LAKE...THE INTERSECTION OF US-
183 AND US-283 AND US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3296 9895 3295 9909 3279 9910 3258 9948
3302 9937 3318 9895
TIME...MOT...LOC 1128Z 246DEG 47KT 3289 9925
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
384
WWUS54 KSJT 091144
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 AM CDT MON MAY 9 2016
TXC417-447-091200-
/O.CON.KSJT.SV.W.0113.000000T0000Z-160509T1200Z/
THROCKMORTON TX-SHACKELFORD TX-
644 AM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR SOUTHEASTERN THROCKMORTON AND EASTERN SHACKELFORD COUNTIES...
AT 643 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODSON...OR 16
MILES NORTHWEST OF BRECKENRIDGE...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN THROCKMORTON AND EASTERN SHACKELFORD COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: THE INTERSECTION OF US-283 AND RANCH ROAD
209...MCCARTY LAKE...THE INTERSECTION OF US-183 AND US-283 AND US-183
NEAR THE THROCKMORTON-STEPHENS COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3296 9895 3295 9909 3279 9910 3258 9948
3302 9937 3318 9895
TIME...MOT...LOC 1143Z 246DEG 47KT 3297 9903
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:59 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 9, 3:59 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 359 AM CDT MON MAY 9 2016 .SHORT TERM... (Today and tonight) Scattered thunderstorms, some strong with small hail, continued over the Big Country early this morning. With strong bulk 0-6 KM Bulk Shears of 50-70 KTS and 1000-2000 J/KG MUCAPES, there still could be an isolated severe thunderstorm through sunrise with large hail and damaging winds. Most activity should decrease in the next few hours, but a few storms will likely continue through mid morning as the dryline is still west in the Permian Basin. Otherwise, the dryline will move east of West Central Texas by noon along with stratus. Downslope southwest to west winds and sunshine should allow temperatures to rise to highs in the upper 80s, with a few areas reaching 90. Winds and RH values will reach just into critical values for fire weather (Red Flag Warning criteria) this afternoon, but green vegetation and moist soils will keep conditions from becoming critical. Winds will weaken this evening but will not completely decouple overnight, so mild temperatures with lows in the upper 50s to lower 60s are expected. .LONG TERM... (Tuesday through Sunday) The long term forecast remains relatively unchanged. A weak cold front will stall somewhere across our counties Wednesday afternoon. This will enhance the potential for showers and thunderstorms mid week. Then, as an upper trough moves over the Rockies and into the plains late week, northwest flow aloft over Texas will also enhance rain chances for this weekend. Otherwise, after a brief cool-down mid week, temperatures rebound by Saturday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 86 60 94 66 / 20 0 0 10 San Angelo 89 58 93 65 / 20 0 0 10 Junction 90 61 92 63 / 10 5 20 20 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, May 9, 4:23 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 423 AM CDT MON MAY 9 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-100930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 423 AM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THIS MORNING...MAINLY NORTH OF A LINE FROM STERLING CITY TO BROWNWOOD. ALTHOUGH WE DO NOT ANTICIPATE WIDESPREAD SEVERE WEATHER...A FEW THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. A FEW STORMS COULD BECOME SEVERE, WITH THE BEST POTENTIAL WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 9, 4:23 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT MON MAY 9 2016
TXZ054-091000-
NOLAN TX-
423 AM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOLAN COUNTY UNTIL 500
AM CDT...
AT 423 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHAMPION...OR
NEAR ROSCOE...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROSCOE AROUND 430 AM CDT.
SWEETWATER AROUND 445 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE I-20 NEAR THE
NOLAN-MITCHELL COUNTY LINE...THE INTERSECTION OF RANCH ROAD 608 AND
HIGHWAY 147 AND CAMP BOOTHE OAKS.
LAT...LON 3252 10014 3227 10062 3231 10067 3244 10066
3245 10066 3252 10056
TIME...MOT...LOC 0923Z 235DEG 41KT 3240 10062Special weather statement, May 9, 4:25 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 425 AM CDT MON MAY 9 2016 TXZ049-091000- FISHER TX- 425 AM CDT MON MAY 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FISHER COUNTY UNTIL 500 AM CDT... AT 425 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF HOBBS...OR 14 MILES NORTH OF ROSCOE...MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LONGWORTH AROUND 435 AM CDT. ROBY AROUND 440 AM CDT. SYLVESTER AROUND 445 AM CDT. MCCAULLEY AROUND 450 AM CDT. HAMLIN AROUND 500 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAPITOLA...HITSON AND BUSBY. LAT...LON 3253 10065 3271 10066 3295 10016 3270 10015 TIME...MOT...LOC 0925Z 235DEG 41KT 3265 10053
Special weather statement, May 9, 4:47 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 AM CDT MON MAY 9 2016
TXZ049-054-091015-
FISHER TX-NOLAN TX-
447 AM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FISHER AND
NORTHWESTERN NOLAN COUNTIES UNTIL 515 AM CDT...
AT 446 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WASTELLA...OR
NEAR ROSCOE...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROSCOE AROUND 455 AM CDT.
SWEETWATER AROUND 505 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GANNON...BUSBY...US-
84 NEAR THE NOLAN-FISHER COUNTY LINE AND I-20 NEAR THE NOLAN-
MITCHELL COUNTY LINE.
LAT...LON 3247 10038 3237 10065 3238 10066 3253 10066
3266 10038
TIME...MOT...LOC 0946Z 238DEG 40KT 3245 10064Special weather statement, May 9, 5:10 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 510 AM CDT MON MAY 9 2016 TXZ113-091045- JONES TX- 510 AM CDT MON MAY 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JONES COUNTY UNTIL 545 AM CDT... AT 510 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOODLE...OR 10 MILES SOUTH OF ANSON...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ANSON AND HAWLEY AROUND 520 AM CDT. NUGENT AROUND 530 AM CDT. AVOCA AROUND 535 AM CDT. LUEDERS AROUND 540 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FUNSTON...THE INTERSECTION OF US-180 AND FARM ROAD 600 AND TRUBY. LAT...LON 3254 10003 3261 10009 3293 9962 3268 9962 TIME...MOT...LOC 1010Z 238DEG 44KT 3261 9997
Special weather statement, May 9, 5:14 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 514 AM CDT MON MAY 9 2016 TXZ049-054-113-091045- JONES TX-FISHER TX-NOLAN TX- 514 AM CDT MON MAY 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FISHER AND SOUTHWESTERN JONES COUNTIES UNTIL 545 AM CDT... AT 513 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LONGWORTH...OR 8 MILES NORTHEAST OF SWEETWATER...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH RAINFALL AMOUNTS UP TO 1 INCH. THIS STRONG THUNDERSTORM WILL BE NEAR... NOODLE AROUND 535 AM CDT. LAT...LON 3248 10042 3253 10045 3275 10002 3262 9999 TIME...MOT...LOC 1013Z 246DEG 38KT 3256 10031
Special weather statement, May 9, 5:38 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 538 AM CDT MON MAY 9 2016 TXZ113-091100- JONES TX- 538 AM CDT MON MAY 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JONES COUNTY UNTIL 600 AM CDT... AT 537 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOODLE...OR 7 MILES SOUTHWEST OF ANSON...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ANSON AND HAWLEY AROUND 545 AM CDT. NUGENT AROUND 555 AM CDT. LUEDERS AND AVOCA AROUND 600 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FUNSTON...HODGES...THE INTERSECTION OF US-180 AND FARM ROAD 600...THE INTERSECTION OF US- 180 AND RANCH ROAD 126 AND TRUBY. LAT...LON 3254 10004 3277 10010 3296 9961 3266 9961 TIME...MOT...LOC 1037Z 247DEG 46KT 3267 9998
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:14 PM CDT | Special Weather Statement | SJT | Callahan | 31 min |
| May 8, 8:36 PM CDT | Special Weather Statement | SJT | Coke | 54 min |
| May 8, 9:40 PM CDT | Special Weather Statement | SJT | Coke, Coleman, Runnels | 65 min |
| May 8, 10:41 PM CDT | Special Weather Statement | SJT | Coleman | 64 min |
| May 9, 3:03 AM CDT | Special Weather Statement | SJT | Nolan | 27 min |
| May 9, 4:12 AM CDT | Special Weather Statement | SJT | Throckmorton | 33 min |
| May 9, 4:23 AM CDT | Special Weather Statement | SJT | Nolan | 37 min |
| May 9, 4:25 AM CDT | Special Weather Statement | SJT | Fisher | 35 min |
| May 9, 4:47 AM CDT | Special Weather Statement | SJT | Nolan | 28 min |
| May 9, 5:10 AM CDT | Special Weather Statement | SJT | Jones | 35 min |
| May 9, 5:14 AM CDT | Special Weather Statement | SJT | Fisher | 31 min |
| May 9, 5:38 AM CDT | Special Weather Statement | SJT | Jones | 22 min |
| May 9, 5:45 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.